Alert archive / Alabama / Special Weather Statements in 2014
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jun 19, 2014, 5:21 PM CDT for Barbour County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2014, 5:21 PM CDT (22:21 UTC)
- Expired
- Jun 19, 2014, 6:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Birmingham, AL
County Barbour County, AL
The radar
The Ft Rucker radar (KEOX), 27 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 822 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
296
WWUS84 KBMX 192221
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
521 PM CDT THU JUN 19 2014
ALZ049-050-192300-
BARBOUR AL-PIKE AL-
521 PM CDT THU JUN 19 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PIKE AND SOUTHERN
BARBOUR COUNTIES UNTIL 600 PM CDT...
AT 517 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM DOSTER TO BLUE SPRINGS
STATE PARK TO RICHARDS CROSSROADS...AND MOVING SOUTHWEST AT 15 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
DOSTER...
TENNILLE...
HAMILTON CROSSROADS...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3162 8589 3175 8575 3177 8545 3183 8523
3171 8523 3170 8524 3170 8540 3161 8542
3161 8588
TIME...MOT...LOC 2222Z 046DEG 12KT 3166 8572 3164 8553
3172 8532
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jun 19, 2:36 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jun 19, 2:36 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 236 PM CDT THU JUN 19 2014 .DISCUSSION... A SURFACE TO 500 MB RIDGE PARKED OVER THE AREA IS KEEPING CONVECTIVE DEVELOPMENT AT A MINIMUM THIS AFTERNOON. PWAT VALUES ARE RUNNING A BIT LOW AT 1.2 TO 1.4 INCHES...INDICATING ACTIVE SUBSIDENCE IN ASSOCIATION WITH THE RIDGE. NOT EXPECTING MUCH ADDITIONAL DEVELOPMENT THROUGH THE EVENING. A SIMILAR STORY IS EXPECTED FOR TOMORROW...BUT THE RIDGE MAY WEAKEN ENOUGH TO ALLOW SLIGHTLY MORE SHOWER AND THUNDERSTORM DEVELOPMENT. MUCH BETTER RAIN CHANCES SHOULD COME ON SATURDAY AS A SUBTLE UPPER-LEVEL TROUGH AXIS SKIRTS BY ON THE FRINGE OF THE RETREATING RIDGE. NUMEROUS SHOWERS AND STORMS ARE LIKELY TO DEVELOP IN THE VICINITY OF A WEAK SURFACE TROUGH/FRONT ACROSS THE TENNESSEE VALLEY SATURDAY AFTERNOON. NORTHWEST WINDS ALOFT WILL CAUSE THIS ACTIVITY SPREAD SOUTHEASTWARD ACROSS THE CWA...AND HAVE INCREASED POPS INTO THE LIKELY CATEGORY FOR THE NORTHERN HALF OF THE CWA. JUST HOW FAR SOUTH THE BOUNDARY ADVANCES FOR SUNDAY REMAINS TO BE SEEN. THE GFS IS A BIT MORE PROGRESSIVE THAN THE ECMWF...AND KEEPS ALMOST ALL OF THE AREA DRY FOR SUNDAY. WENT WITH A BLEND OF THE TWO...WITH DRY CONDITIONS FROM BIRMINGHAM TO THE NORTH AND EAST. RAIN CHANCES SHOULD INCREASE INTO THE UPCOMING WEEK AS MOIST SOUTHWEST LOW-LEVEL FLOW DEVELOPS ON THE SOUTHERN FRINGE OF A TROUGH TO OUR NORTH. CONFIDENCE IS HIGH ENOUGH TO INCLUDE LIKELY POPS FOR THE NORTHERN THIRD OF THE AREA ON TUESDAY AND WEDNESDAY. 87/GRANTHAM && .AVIATION... 18Z TAF DISCUSSION. IN TERMS OF THUNDERSTORMS THIS AFTERNOON...LOWER COVERAGE IS EXPECTED AT THIS TIME AND VCTS OR TSRA WILL ONLY BE MENTIONED AT ANB. ISOLATED STORMS ARE STILL EXPECTED THIS AFTERNOON...AND AMENDMENTS WILL BE ISSUED IF A STORM BEGINS TO APPROACH A TERMINAL LOCATION. VFR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE FORECAST PERIOD WITH SOME LIGHT FOG EXPECTED IN A FEW LOCATIONS OVERNIGHT TONIGHT. 16 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 67 92 69 90 66 / 10 20 20 60 20 ANNISTON 68 92 69 90 68 / 10 20 20 60 20 BIRMINGHAM 71 92 72 91 69 / 10 20 20 60 20 TUSCALOOSA 69 93 71 93 70 / 10 10 10 60 20 CALERA 71 92 72 91 70 / 10 10 10 60 20 AUBURN 71 91 71 92 70 / 10 10 10 50 30 MONTGOMERY 71 94 72 94 72 / 10 20 20 50 40 TROY 70 94 70 95 70 / 10 20 20 50 40 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 87/16
Hazardous weather outlook, Jun 19, 11:15 AM CDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1115 AM CDT THU JUN 19 2014 ALZ011>015-017>050-201615- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1115 AM CDT THU JUN 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 19, 5:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
521 PM CDT THU JUN 19 2014
ALZ049-050-192300-
BARBOUR AL-PIKE AL-
521 PM CDT THU JUN 19 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PIKE AND SOUTHERN
BARBOUR COUNTIES UNTIL 600 PM CDT...
AT 517 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM DOSTER TO BLUE SPRINGS
STATE PARK TO RICHARDS CROSSROADS...AND MOVING SOUTHWEST AT 15 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
DOSTER...
TENNILLE...
HAMILTON CROSSROADS...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3162 8589 3175 8575 3177 8545 3183 8523
3171 8523 3170 8524 3170 8540 3161 8542
3161 8588
TIME...MOT...LOC 2222Z 046DEG 12KT 3166 8572 3164 8553
3172 8532Nearby
Special Weather Statements in Alabama, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.